Severy skin reactions at drug allergy

D.Sh. Macharadze 1, Y.G. Khaliulin 1,2, B.G. Kulumbegov 3

1 Peoples’ Friendship University of Russia, Moscow, Russia
2 JSC European Medical Center, Moscow, Russia
3 Center of Allergy and Immunology, Tbilisi, Georgia

ALLERGOLOGY AND IMMUNOLOGY IN PEDIATRICS, Volume 56 • Number 1 • March 2019, pp. 4 – 10
DOI: 10.24411/2500-1175-2019-00001

The skin is one of the organs most often involved in adverse drug reactions. Most cases of rash caused by medication are not dangerous, but six of them pose a high risk for a patient’s life. They should be recognized at an early stage of development and quickly take measures to prevent severe complications. The article presents a brief overview of the clinical manifestations, treatment and prognosis of Stevens-Johnson syndrome (SJS), toxic epidermal necrolysis (TEN) or Lyell’s syndrome, drug reaction with eosinophilia and systemic symptoms (DRESS), acute generalized exanthematous pustulosis and drug-induced bullous pemphigoid.

  1. Alvarado S.D., Munoz-Mendoza D., Bahna S. Highrisk drug rashes // Ann. Allergy, Asthma Immunol. 2018. doi: 10.1016/j.anai.2018.05.022
  2. Steven Johnson syndrome and toxic epidermal necrolysis in a burn unit: A 15-year experience / M. McCullough, M. Burg, E. Lin. et al. // Burns. 2017. Vol. 43. P. 200–205.
  3. Correlations between clinical patterns and causes of erythema multiformemajus, Stevens-Johnson syndrome, and toxic epidermal necrolysis: results of an international prospective study / A. Auquier-Dunant, M. Mockenhaupt, L. Naldi et al. // Arch. Dermatol. 2002. Vol. 138. P. 1019–1024.
  4. Severe cutaneous adverse drug reactions in pediatric patients: A multicenter study / D.E. Misirlioglu, H. Guvenir, S. Bahceci et al. // J. Allergy Clin. Immunol. Pract. 2017. № 5. P. 757–763.
  5. Kuyucu S., Caubet J.-C. Hypersensitivity Reactions to Antiepileptic Drugs in Children: Epidemiologic, Pathogenetic, Clinical, and Diagnostic Aspects // J. Allergy Clin. Immunol. Pract. 2018. № 6. P. 1879–1891.
  6. Successful Intravenous Immunoglobulin Treatment in Pediatric Severe DRESS Syndrome / N. Marcus, K. Smuel, N. Almog et al. // J. Allergy Clin. Immunol. Pract. 2018. № 6. P. 1238–1242.
  7. Toxic epidermal necrolysis: performance of SCORTEN and the score-based comparison of the efficacy of corticosteroid therapy and intravenous immunoglobulin combined therapy in China. / Q.Y. Zhu, L. Ma, X.Q. Luo et al. // J. Burn Care. Res. 2012. Vol. 33. P. 295–308.
  8. Retrospective review of Stevens- Johnson syndrome/toxic epidermal necrolysis treatment comparing intravenous immunoglobulin with cyclosporine / M.G. Kirchhof, M.A. Miliszewski, S. Sikora et al. // J. Am. Acad. Dermatol. 2014. Vol. 71. P. 941–947.
  9. Systemic Immunomodulating Therapies for Stevens- Johnson Syndrome and Toxic Epidermal Necrolysis: A Systematic Review and Meta-analysis / S. Zimmermann, P. Sekula, M. Venhoff et al. // JAMA Dermatol. 2017. Vol. 153. P. 514–522.
  10. SCORTEN: a Severity-of-illness Score for Toxic Epidermal Necrolysis / S. Bastuji-Garin, N. Fouchard, M. Bertocchi et al. // J. Invest. Dermatol. 2000. Vol. 115. P. 149–153.
  11. Pereira F.A., Mudgil A., Rosmarin D.M. Toxic epidermal necrolysis // J. Am. Acad. Dermatol. 2007. Vol. 56. P. 181–200.
  12. Fromowitz J., Ramos-Caro F. Flowers F.P. Practical guidelines for the management of toxic epidermal necrolysis and Stevens-Johnson syndrome // Int. J. Dermatol. 2007. Vol. 46. P. 1092–1094.
  13. Sultan Sh., Sameem F., Ashraf M. Drug reaction with eosinophilia and systemic symptoms: manifestations, treatment, and outcome in 17 patients // Int. J. Dermatol. 2015. Vol. 54. P. 537–542.
  14. Prolonged evolution of drug reaction with eosinophilia and systemic symptoms: clinical, virologic, and biological features / F. Tetart, D. Picard, B. Janela et al. // JAMA Dermatol. 2014. Vol. 150. P. 206–207.
  15. Cho Y.T., Yang C.W., Chu C.Y. Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS): An Interplay among Drugs, Viruses, and Immune System // Int. J. Mol. Sci. 2017 Jun; 18(6): 1243. doi: 10.3390/ijms18061243
  16. Rapid Involution of Pustules during Topical Steroid Treatment of Acute Generalized Exanthematous Pustulosis / C. Kley, C. Murer, J.T. Maul et al. // Case Rep. Dermatol. 2017. № 9. P. 135–139.
  17. Thienvibul C., Vachiramon V., Chanprapaph K. Five- Year Retrospective Review of Acute Generalized Exanthematous Pustulosis // Dermatol. Res. Pract. 2015. 2015:260928. doi: 10.1155/2015/260928.

Macharadze DSh, Khaliulin YG, Kulumbegov BG. Severy skin reactions at drug allergy. Allergology and Immunology in Pediatrics. 2019;56(1):4-10. (In Russ.) https://doi.org/10.24411/2500-1175-2019-00001

For correspondense

D.Sh. Macharadze
e-mail: dalim_a@mail.ru.

ALLERGOLOGY and IMMUNOLOGY in PEDIATRICS

Spelling error report

The following text will be sent to our editors: